Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 53, NWS Bismarck, ND

July 8, 2011Stutsman County, North Dakota

NWS Bismarck, ND issued this river flood warning at Jul 8, 2011, 8:51 PM CDT for Stutsman County, North Dakota. It took effect at Jul 8, 2011, 11:31 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jul 8, 2011, 8:51 PM CDT (01:51 UTC)
In effect from
Jul 8, 2011, 11:31 PM CDT
Expired
Jul 12, 2011, 11:06 AM CDT
In force
3 days
Issued by
NWS Bismarck, ND
Flood severity
Minor

County Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 138 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pipestem Creek near Pingree (PGEN8).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06469400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WGUS43 KBIS 090151
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT FRI JUL 8 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  PIPESTEM CREEK NEAR PINGREE AFFECTING STUTSMAN COUNTY
FOR THE JAMES RIVER BASIN INCLUDING PINGREE...MINOR FLOODING IS 
EXPECTED.

.HEAVY RAINFALL FROM THUNDERSTORMS TODAY AND ASSOCIATED HIGH RUNOFF 
WILL CAUSE THE PIPESTEM CREEK NEAR PINGREE TO RAPIDLY RISE INTO MINOR 
FLOOD STAGE LATE FRIDAY NIGHT AND CREST BY SUNDAY MORNING. IT IS THEN 
EXPECTED TO FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. 

NDC093-100151-
/O.NEW.KBIS.FL.W.0053.110709T1200Z-110712T0600Z/
/PGEN8.1.ER.110709T1200Z.110710T0600Z.110711T1800Z.NO/
851 PM CDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PIPESTEM CREEK NEAR PINGREE
* FROM TOMORROW MORNING UNTIL MONDAY EARLY AFTERNOON
* AT 08PM FRIDAY THE STAGE WAS...7.2 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
  TO RISE TO NEAR 10.2 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 10.0 FEET...FLOODING AT THIS LEVEL AFFECTS FARMLAND, BUT
  NO MAJOR CITIES OR ROADS. WATER IS OUT OF THE BANKS. LITTLE KNOWN 
  ABOUT DAMAGE.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

JAMES RIVER BASIN
 PINGREE       9  7.2 FRI 8 PM   10.1    9.6    8.7    7.8    7.2

$$
JNS
6 follow-up statements
838 
WGUS43 KBIS 090435
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1135 PM CDT FRI JUL 8 2011

...FORECAST FLOODING CHANGED FROM MINOR TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVERS IN NORTH DAKOTA...

  PIPESTEM CREEK NEAR PINGREE AFFECTING STUTSMAN COUNTY
FOR THE JAMES RIVER BASIN INCLUDING PINGREE...MODERATE FLOODING IS 
OCCURRING...WITH MAJOR FLOODING FORECAST.

.HEAVY RAINFALL FROM THUNDERSTORMS TODAY AND ASSOCIATED HIGH RUNOFF 
WILL CAUSE THE PIPESTEM CREEK NEAR PINGREE TO RAPIDLY RISE INTO MAJOR  
FLOOD STAGE LATE FRIDAY NIGHT AND CREST BY SATURDAY NOON. IT IS THEN 
EXPECTED TO FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. 


NDC093-100435-
/O.EXT.KBIS.FL.W.0053.110709T0431Z-110713T0000Z/
/PGEN8.3.ER.110709T0254Z.110709T1200Z.110712T1200Z.NR/
1135 PM CDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PIPESTEM CREEK NEAR PINGREE
* UNTIL TUESDAY MORNING
* AT 11PM FRIDAY THE STAGE WAS...11.9 FEET 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* THE RIVER ROSE ABOVE FLOOD STAGE TONIGHT AND WILL CONTINUE RISING 
  TO NEAR 13.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE TUESDAY MORNING.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

JAMES RIVER BASIN
 PINGREE       9 11.9 FRI 11 PM  11.4   10.6    9.7    8.4    7.5

$$
313 
WGUS83 KBIS 090951
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
451 AM CDT SAT JUL 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  PIPESTEM CREEK NEAR PINGREE AFFECTING STUTSMAN COUNTY 
FOR THE JAMES RIVER BASIN INCLUDING PINGREE...MODERATE FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.

.HEAVY RAINFALL CAUSED THE PIPESTEM CREEK NEAR PINGREE TO RISE RAPIDLY 
EARLY THIS MORNING. THE RUNOFF HAS SLOWED AND PIPESTEM CREEK HAS
CRESTED AND IS BEGINNING TO FALL SLOWLY. HOWEVER THE CREEK REMAINS IN
MODERATE FLOOD STAGE. THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD 
STAGE BY SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC093-101551-
/O.EXT.KBIS.FL.W.0053.000000T0000Z-110711T1648Z/
/PGEN8.2.ER.110709T0254Z.110709T0645Z.110711T0448Z.NR/
451 AM CDT SAT JUL 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE PIPESTEM CREEK NEAR PINGREE.
* UNTIL MONDAY MORNING.
* AT  4:15 AM SATURDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE EVENING.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SUN    MON    TUE    WED    THU

JAMES RIVER BASIN
 PINGREE       9 12.2 SAT 4 AM   10.2    8.1    6.7    6.7    6.6

$$
702 
WGUS83 KBIS 091519
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 AM CDT SAT JUL 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA... 
  PIPESTEM CREEK NEAR PINGREE AFFECTING STUTSMAN COUNTY 
FOR THE JAMES RIVER BASIN INCLUDING PINGREE...MODERATE FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE. 

.HEAVY RAINFALL FROM THUNDERSTORMS FRIDAY AND ASSOCIATED HIGH RUNOFF 
CAUSED THE PIPESTEM CREEK NEAR PINGREE TO RAPIDLY RISE INTO MODERATE  
FLOOD STAGE FRIDAY EVENING. THE CREEK CRESTED LATE FRIDAY NIGHT AND 
WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC093-102119-
/O.CON.KBIS.FL.W.0053.000000T0000Z-110711T1648Z/
/PGEN8.2.ER.110709T0254Z.110709T0645Z.110711T0448Z.NR/
1019 AM CDT SAT JUL 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE PIPESTEM CREEK NEAR PINGREE.
* UNTIL MONDAY MORNING.
* AT  9:15 AM SATURDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE EVENING.
* IMPACT...AT 10.0 FEET...FLOODING AT THIS LEVEL AFFECTS FARMLAND, BUT
  NO MAJOR CITIES OR ROADS. WATER IS OUT OF THE BANKS. LITTLE KNOWN 
  ABOUT DAMAGE.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SUN    MON    TUE    WED    THU

JAMES RIVER BASIN
 PINGREE       9 11.9 SAT 9 AM   10.2    8.1    6.7    6.7    6.6

$$
NH
688 
WGUS83 KBIS 101250
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
750 AM CDT SUN JUL 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  PIPESTEM CREEK NEAR PINGREE AFFECTING STUTSMAN COUNTY 
FOR THE JAMES RIVER BASIN INCLUDING PINGREE...MODERATE FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.

.PIPESTEM CREEK CONTINUES ITS SLOW FALL AS IT RECOVERS FROM THE 
HEAVY RAINFALL OF TWO DAYS AGO. AT 7 AM CDT THIS MORNING THE RIVER 
STAGE WAS 10.6 FEET. FLOOD STAGE IS 9.0 FEET. THE RIVER IS 
FORECAST TO FALL BELOW FLOOD STAGE BY LATE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC093-111850-
/O.EXT.KBIS.FL.W.0053.000000T0000Z-110712T1200Z/
/PGEN8.2.ER.110709T0254Z.110709T0645Z.110712T0000Z.NR/
750 AM CDT SUN JUL 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE PIPESTEM CREEK NEAR PINGREE.
* UNTIL TUESDAY MORNING.
* AT  7:15 AM SUNDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 10.0 FEET...FLOODING AT THIS LEVEL AFFECTS FARMLAND, BUT
  NO MAJOR CITIES OR ROADS. WATER IS OUT OF THE BANKS. LITTLE KNOWN 
  ABOUT DAMAGE.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   MON    TUE    WED    THU    FRI

JAMES RIVER BASIN
 PINGREE       9 10.6 SUN 7 AM    9.6    8.2    7.3    6.9    6.5

$$
465 
WGUS83 KBIS 111510
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1010 AM CDT MON JUL 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  PIPESTEM CREEK NEAR PINGREE AFFECTING STUTSMAN COUNTY 
FOR THE JAMES RIVER BASIN INCLUDING PINGREE...MINOR FLOODING IS 
OCCURRING. THE RIVER LEVEL IS FORECAST TO FALL BELOW FLOOD STAGE
TUESDAY LATE MORNING. 

. THE RIVER LEVEL AT THE PIPESTEM CREEK NEAR PINGREE WAS AT 9.7 FEET
AS OF MONDAY MORNING. THE RIVER LEVEL IS FORECAST TO FALL BELOW FLOOD
STAGE TUESDAY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC093-122110-
/O.EXT.KBIS.FL.W.0053.000000T0000Z-110713T0300Z/
/PGEN8.2.ER.110709T0254Z.110709T0645Z.110712T1500Z.NR/
1010 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE PIPESTEM CREEK NEAR PINGREE.
* UNTIL TUESDAY EVENING.
* AT  9:15 AM MONDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE MORNING.
* IMPACT...AT 10.0 FEET...FLOODING AT THIS LEVEL AFFECTS FARMLAND, BUT
  NO MAJOR CITIES OR ROADS. WATER IS OUT OF THE BANKS. LITTLE KNOWN 
  ABOUT DAMAGE.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   TUE    WED    THU    FRI    SAT

JAMES RIVER BASIN
 PINGREE       9  9.7 MON 9 AM    9.1    8.2    7.3    6.5    6.5

$$

KS
721 
WGUS83 KBIS 121606
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1106 AM CDT TUE JUL 12 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  PIPESTEM CREEK NEAR PINGREE AFFECTING STUTSMAN COUNTY
FOR THE JAMES RIVER BASIN INCLUDING PINGREE...FLOODING HAS ENDED AND 
THE RIVER IS EXPECTED TO CONTINUE DECLINING.

.THE PIPESTEM CREEK HAS FALLEN BELOW FLOOD STAGE AT PINGREE AND IS 
EXPECTED TO CONTINUE FALLING OVER THE NEXT SEVERAL DAYS.  ACCORDINGLY... 
THE FLOOD WARNING FOR THE PINGREE AREA HAS BEEN CANCELLED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC093-121636-
/O.CAN.KBIS.FL.W.0053.000000T0000Z-110713T0300Z/
/PGEN8.2.ER.110709T0254Z.110709T0645Z.110712T1430Z.NR/
1106 AM CDT TUE JUL 12 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PIPESTEM CREEK NEAR PINGREE.
* AT 10:15 AM TUESDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  9:30 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.2 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 10.0 FEET...FLOODING AT THIS LEVEL AFFECTS FARMLAND, BUT
  NO MAJOR CITIES OR ROADS. WATER IS OUT OF THE BANKS. LITTLE KNOWN 
  ABOUT DAMAGE.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

JAMES RIVER BASIN
 PINGREE       9  8.98 TUE 10 AM   8.2    7.3    6.6    6.5    6.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Jul 8, 7:34 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 8, 7:34 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
734 PM CDT FRI JUL 8 2011

.UPDATE...REMOVED SOME COUNTIES IN TORNADO WATCH...ADJUSTED
WEATHER AND POPS.

&&

.DISCUSSION...STORMS HAVE CLEARED FAR WESTERN COUNTIES AND HAVE
THEREFORE DROPPED THE TORNADO WATCH THERE. ALSO ADJUSTED POPS AND
WEATHER FOR DECREASING TREND OUT WEST. OTHERWISE SEVERE WEATHER
THREAT CONTINUES OVER REMAINDER OF COUNTY WARNING AREA WITH
MULTIPLE WARNINGS STILL IN EFFECT. ANOTHER CLUSTER OF STORMS IS
LOCATED IN SOUTHEASTERN MONTANA...BUT EXPECTING THIS TO DIMINISH
AS IT APPROACHES SOUTHWEST ND WITH LOSS OF DAYTIME HEATING.
&&

.AVIATION...CONDITIONS IMPROVING AT KDIK AND KISN...WITH REDUCED
VIS AND CIGS AT KMOT AND KBIS AS BACK EDGE OF STORMS MOVE THROUGH.
KJMS WILL BE NEXT TO EXPERIENCE THIS WITH POSSIBLY A GREATER WIND
THREAT AS STORMS MERGE INTO A CONVECTIVE LINE. CONDITIONS WILL
IMPROVE AT THESE LOCATIONS OVERNIGHT AS STORMS MOVE OUT OF REGION.
WILL HAVE TO MONITOR FOR FOG AT SOME LOCATIONS LATE TONIGHT ALSO.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JNS
AVIATION...JNS
Hazardous weather outlook, Jul 8, 3:19 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
319 PM CDT FRI JUL 8 2011

NDZ001>005-009>013-017>023-031>036-040>047-050-092030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
319 PM CDT FRI JUL 8 2011 /219 PM MDT FRI JUL 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO WATCH 611 IS IN EFFECT FOR THE AREA. PLEASE VISIT
WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE
JAMES RIVER VALLEY SATURDAY. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA
MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE CALL THE NATIONAL WEATHER
SERVICE AT 701-250-4452 WITH REPORTS OF SEVERE WEATHER.

NDZ025-037-048-051-092030-
FOSTER-STUTSMAN-LA MOURE-DICKEY-
319 PM CDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD THUNDERSTORMS WILL DEVELOP DURING THE EVENING HOURS.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE
JAMES RIVER VALLEY SATURDAY. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA
MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE CALL THE NATIONAL WEATHER
SERVICE AT 701-250-4452 WITH REPORTS OF SEVERE WEATHER.

TM

In the hours before

Special weather statement, Jul 8, 7:40 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
740 PM CDT FRI JUL 8 2011

NDZ004-005-012-013-090130-
BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-
740 PM CDT FRI JUL 8 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN ROLETTE...NORTHWESTERN
PIERCE...NORTHEASTERN MCHENRY AND SOUTHEASTERN BOTTINEAU COUNTIES
UNTIL 830 PM CDT...

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 32 MILES EAST OF MINOT...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN WHICH CAN QUICKLY FLOOD LOW LYING AREAS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BANTRY...
  TOWNER...
  BERWICK...
  WILLOW CITY...
  BARTON...
  RUGBY...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA UNTIL 10 PM CDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HAMILTON
Special weather statement, Jul 8, 7:56 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM CDT FRI JUL 8 2011

NDZ004-005-012-013-090200-
BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-
756 PM CDT FRI JUL 8 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHERN ROLETTE...PIERCE...EASTERN
MCHENRY AND SOUTHEASTERN BOTTINEAU COUNTIES UNTIL 900 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF
BOTTINEAU TO 37 MILES EAST OF MINOT...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TOWNER...
  WILLOW CITY...
  GEORGE LAKE...
  BERWICK...
  BARTON...
  ORRIN...
  RUGBY...
  BALTA...
  SILVA...
  NANSON...
  WOLFORD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HAMILTON
Special weather statement, Jul 8, 8:01 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT FRI JUL 8 2011

NDZ012-013-022-023-035-036-090200-
BURLEIGH ND-KIDDER ND-MCHENRY ND-PIERCE ND-SHERIDAN ND-WELLS ND-
801 PM CDT FRI JUL 8 2011

...SPECIAL WEATHER STATEMENT FOR WESTERN WELLS...SHERIDAN...SOUTHERN
PIERCE...SOUTHEASTERN MCHENRY...NORTHWESTERN KIDDER AND NORTHEASTERN
BURLEIGH COUNTIES UNTIL 900 PM CDT...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 46 MILES WEST OF MADDOCK
TO 35 MILES NORTHEAST OF BISMARCK...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN...WHICH CAN FLOOD LOW LYING AREAS QUICKLY.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MCCLUSKY...
  DRAKE...
  DENHOFF...
  ANAMOOSE...
  GOODRICH...
  MARTIN...
  HARVEY...
  HURDSFIELD...
  SELZ...
  CHASELEY...
  MANFRED...
  WELLSBURG...
  BOWDON...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HAMILTON
Local storm report, Jul 8, 8:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
823 PM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     FLASH FLOOD      5 W PINGREE             47.16N 99.01W
07/08/2011                   STUTSMAN           ND   LAW ENFORCEMENT

            WATER WAS OVER THE ROADWAY IN SEVERAL LOCATIONS ON
            HIGHWAY 36 WEST OF PINGREE.

&&

TM
Special weather statement, Jul 8, 8:36 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT FRI JUL 8 2011

NDZ023-025-090215-
FOSTER ND-WELLS ND-
836 PM CDT FRI JUL 8 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN WELLS AND FOSTER COUNTIES
UNTIL 915 PM CDT...

AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF MADDOCK TO 17 MILES WEST OF COOPERSTOWN...AND MOVING NORTHEAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GLENFIELD...CARRINGTON...HAMBERG...MCHENRY AND GRACE CITY.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HAMILTON
Local storm report, Jul 8, 8:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
842 PM CDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TORNADO          W NAPOLEON              46.51N 99.77W
07/08/2011                   LOGAN              ND   PUBLIC

            PUBLIC REPORTED A TORNADO ON THE GROUND. RELAYED VIA
            STATE RADIO.

&&

TM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:15 PM CDTSevere Thunderstorm WarningBISStutsman60 min
Jul 8, 7:25 PM CDTTornado WarningBISBurleigh, Emmons, Kidder50 min
Jul 8, 7:31 PM CDTAreal Flood WarningBISBurke, Divide, Mountrail, Ward6 hr
Jul 8, 7:42 PM CDTFlash Flood WarningBISStutsman6 hr
Jul 8, 8:06 PM CDTAreal Flood AdvisoryBISBurleigh, Emmons, Grant, Morton, Sioux11 hr
Jul 8, 8:16 PM CDTTornado WarningBISBurleigh, Emmons, Kidder, Logan29 min
Jul 8, 8:42 PM CDTTornado WarningBISKidder, Logan, Stutsman48 min
Jul 8, 8:57 PM CDTTornado WarningBISEmmons, Logan, McIntosh36 min
Jul 8, 9:20 PM CDTAreal Flood AdvisoryBISEmmons, Kidder, Logan, McIntosh, Sioux, Stutsman6 hr
Jul 8, 9:30 PM CDTTornado WarningBISKidder, Logan, Stutsman45 min
Jul 8, 9:52 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh53 min
Jul 8, 10:30 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure60 min
Jul 8, 11:09 PM CDTAreal Flood AdvisoryBISDickey, LaMoure11 hr
Jul 9, 1:41 AM CDTAreal Flood WarningBISStutsman12 hr
Jul 9, 2:01 AM CDTAreal Flood AdvisoryBISMcKenzie, Williams5 hr

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.